Alert archive / Kansas / Tornado Warnings in 2005
Tornado Warning 8, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Apr 10, 2005, 6:39 PM CDT for Osborne County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2005, 6:39 PM CDT (23:39 UTC)
- Expired
- Apr 10, 2005, 7:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Osborne County, KS
The radar
The Grand Island radar (KUEX), 132 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 1:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 10, 6:35 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGID 102340 TORGID KSC141-110045- /O.NEW.KGID.TO.W.0008.050410T2339Z-050411T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 639 PM CDT SUN APR 10 2005 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... OSBORNE COUNTY IN NORTH CENTRAL KANSAS * UNTIL 745 PM CDT * AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 34 MILES SOUTH OF OSBORNE...OR ABOUT 59 MILES SOUTHEAST OF PHILLIPSBURG...MOVING NORTH AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RURAL SOUTH CENTRAL OSBORNE COUNTY AT 700 PM CDT... OSBORNE AT 735 PM CDT... PEOPLE IN OSBORNE COUNTY SHOULD TAKE SHELTER IMMEDIATELY IN A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR. IF IN A MOBILE HOME...LEAVE IT IMMEDIATELY AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3893 9902 3886 9851 3955 9850 3956 9896 $$ WESELY/NELSON
3 follow-up statements
000 WWUS53 KGID 102356 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 655 PM CDT SUN APR 10 2005 KSC141-110045- /O.CON.KGID.TO.W.0008.000000T0000Z-050411T0045Z/ OSBORNE KS- 655 PM CDT SUN APR 10 2005 ...A TORNADO WARNING CONTINUES UNTIL 745 PM CDT FOR OSBORNE COUNTY... AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 28 MILES SOUTH OF OSBORNE...OR ABOUT 55 MILES SOUTHEAST OF PHILLIPSBURG...MOVING NORTH AT 20 MPH. * THE TORNADO WILL BE NEAR... RURAL SOUTH CENTRAL OSBORNE COUNTY AT 700 PM CDT... OSBORNE AT 745 PM CDT... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3893 9901 3886 9850 3955 9849 3956 9895 $$ NELSON
000 WWUS53 KGID 102359 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 659 PM CDT SUN APR 10 2005 KSC141-110045- /O.CON.KGID.TO.W.0008.000000T0000Z-050411T0045Z/ OSBORNE KS- 659 PM CDT SUN APR 10 2005 ...A TORNADO WARNING CONTINUES UNTIL 745 PM CDT FOR OSBORNE COUNTY... AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 26 MILES SOUTH OF OSBORNE...OR ABOUT 54 MILES SOUTHEAST OF PHILLIPSBURG...MOVING NORTH AT 20 MPH. AT 655 PM CDT...SPOTTERS REPORTED A TORNADO 5 MILES SOUTH OF WALDO...AND IT WAS MOVING TO THE NORTH AT 20 MPH. * THE TORNADO WILL BE NEAR... OSBORNE AT 745 PM CDT... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3893 9901 3886 9850 3955 9849 3956 9895 $$ NELSON
000 WWUS53 KGID 110014 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 710 PM CDT SUN APR 10 2005 KSC141-110020- /O.CAN.KGID.TO.W.0008.000000T0000Z-050411T0045Z/ OSBORNE KS- 710 PM CDT SUN APR 10 2005 ...THE TORNADO WARNING FOR OSBORNE COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR NORTH CENTRAL KANSAS. THE STORM THAT PROMPTED THE TORNADO HAS WEAKENED...AND NO LONGER POSES AN IMMEDIATE RISK TO LIFE OR PROPERTY. LAT...LON 3893 9901 3886 9850 3955 9849 3956 9895 $$ NELSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Apr 10, 2:34 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 10, 2:34 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 234 PM CDT SUN APR 10 2005 .SHORT TERM...TONIGHT. AT MIDDAY..SURFACE LOW WAS CENTERED IN FAR SOUTHWEST KANSAS...WITH COOL FRONTAL BOUNDARY STRETCHING ACROSS OUR CWA FROM KOLU TO KHSI TO KHLC. SFC DEWPOINTS WERE IN THE UPPER 30S BEHIND THE FRONT...UPPER 40S ALONG THE FRONT...AND MID 50S AHEAD OF THE BOUNDARY. SHOWER ACTIVITY ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS HAVE CONTINUED TO AFFECT PORTIONS OF OUR CWA AHEAD OF THE FRONTAL BOUNDARY. CLOUD COVER HAS BEEN WIDESPREAD ACROSS THE CWA TODAY...LIMITING THE INSTABILITY...ALTHOUGH A FEW BREAKS HAVE BEEN NOTED NOW AND THEN. UPPER LOW CIRCULATION LOCATED IN SOUTHERN COLORADO AND NEW MEXICO WILL SLOWLY MOVE EAST THIS AFTERNOON AND EVENING...ALLOWING SURFACE LOW TO LIFT NORTHEAST ACROSS KANSAS ALONG THE BOUNDARY. SFC INSTABILITY REMAINS WEAK TO NONEXISTENT ATTM AS INDICATED ON LAPS DATA DUE TO LACK OF INSOLATION. AS SFC LOW LIFTS NORTHEAST THIS AFTN AND EVENING DRY AIR WILL WORK FURTHER EAST INTO WESTERN KANSAS...BUT STILL PRIMARILY TO THE WEST OF OUR CWA. STILL HAVE SOME CONCERN OF AN ISOLATED TORNADO THREAT IN SHEAR ZONE ALONG NORTHEASTWARD PROGRESSING SFC LOW INTO OUR KS CWA TONIGHT...BUT BETTER POTENTIAL EXISTS FOR LARGE HAIL AND STRONG WINDS IN MORE OF AN ELEVATED ENVIRONMENT AS LOWLEVEL JET STRENGTHENS TO 40KTS AND DRAWS MOISTURE NORTH AND WEST OVER THE FRONTAL ZONE. WIDESPREAD CONVECTIVE ACTIVITY IS EXPECTED...BRINGING SIGNIFICANT RAINFALL TO OUR CWA. SOUNDINGS REFLECT PRECIPITABLE WATER VALUES 185 PERCENT OF NORMAL AND HPC HAS MUCH OF OUR CWA IN DY1 SLIGHT RISK OF EXCESSIVE RAINFALL. THUNDERSTORMS HAVE EASILY PRODUCED AMOUNTS OF A HALF INCH TO ONE INCH IN ABOUT A HALF HOUR OR LESS...AND WITH MORE HEAVY RAIN TO COME TONIGHT...WILL GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR ALL BUT OUR FAR WESTERN NEBRASKA COUNTIES. .LONG TERM...MONDAY THROUGH SATURDAY. MAIN CONCERN IS SHOWER AND THUNDERSTORM CHANCES MONDAY...TUESDAY...AND AGAIN BY LATE WEEK. NEGATIVELY TILTED UPPER TROUGH AND CLOSED LOW AT 500 MB SLIDES INTO WESTERN KANSAS MONDAY MORNING. ASSOCIATED SURFACE LOW IS LOCATED OVER NORTH CENTRAL KANSAS AND WILL SLOWLY TRACK EAST TO AROUND KANSAS CITY BY MONDAY EVENING. CONVECTION REMAINS A POSSIBILITY ON MONDAY ACROSS OUR EASTERN COUNTIES ESPECIALLY AROUND MID DAY DUE TO ELEVATED INSTABILITY. CONVECTION WILL GIVE WAY TO STRATIFORM PRECIPITATION LATE MONDAY AS A DEFORMATION BAND OF RAIN TRIES TO SET UP NORTHEAST OF THE DEPARTING SURFACE LOW. RAIN WILL GRADUALLY COME TO AN END FROM WEST TO EAST MONDAY NIGHT WITH SOME RAIN LINGERING ACROSS THE EAST ON TUESDAY. RIDGE BUILDS IN ON WEDNESDAY RESULTING IN MORE SUNSHINE AND WARMER TEMPERATURES. LONG RANGE MODELS HAVE BEEN VERY INCONSISTENT WITH THE NEXT TROUGH WHICH WILL SWING THROUGH THE PLAINS AS EARLY AS THURSDAY NIGHT OR AS LATE AS SATURDAY. NO SIGNIFICANT CHANGES WERE MADE TO THE EXTEND FORECAST DAYS 5 THROUGH 7. && .GID WATCHES/WARNINGS/ADVISORIES... NE...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR ADAMS...BUFFALO... CLAY...FILLMORE...FRANKLIN...GREELEY...HALL...HAMILTON...HARLAN... HOWARD...KEARNEY...MERRICK...NANCE...NUCKOLLS...PHELPS...POLK... THAYER...WEBSTER AND YORK COUNTIES. KS...FLASH FLOOD WATCH FOR ALL KANSAS COUNTIES UNTIL 7 AM MONDAY. && FAY/WESELY
Hazardous weather outlook, Apr 10, 2:23 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 223 PM CDT SUN APR 10 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-111200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE- NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS- SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 223 PM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL AFFECT ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THIS EVENING AND TONIGHT. THE STRONGEST STORMS...CAPABLE OF PRODUCING HAIL THE SIZE OF GOLFBALLS AND DAMAGING WINDS TO 60 MPH WILL AFFECT LOCATIONS ALONG AND SOUTH OF A LINE FROM GREELEY...TO KEARNEY...HOLDREGE AND ALMA. AN ISOLATED TORNADO CANNOT BE RULED OUT TONIGHT IN THE VICINITY OF A SURFACE LOW PRESSURE SYSTEM LIFTING NORTHEAST THROUGH KANSAS. WIDESPREAD RAINFALL OF 1 TO 2 INCHES IS EXPECTED TO OCCUR...WITH LOCALLY HIGHER AMOUNTS OF 3 TO 4 INCHES POSSIBLE. THE HEAVY RAINFALL IN A SHORT PERIOD OF TIME MAY RESULT IN AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE FORECAST AGAIN MONDAY...AND LATE THURSDAY THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING. IN ADDITION...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE) FAY
In the hours before
Special weather statement, Apr 10, 1:46 PM CDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 146 PM CDT SUN APR 10 2005 KSZ005>007-017>019-NEZ040-041-047>049-061>064-073>077-083>087-110100- ADAMS NE-BUFFALO NE-CLAY NE-FILLMORE NE-FRANKLIN NE-GREELEY NE- HALL NE-HAMILTON NE-HARLAN NE-HOWARD NE-JEWELL KS-KEARNEY NE- MERRICK NE-MITCHELL KS-NANCE NE-NUCKOLLS NE-OSBORNE KS-PHELPS NE- PHILLIPS KS-POLK NE-ROOKS KS-SMITH KS-THAYER NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...PHILLIPSBURG AND YORK 146 PM CDT SUN APR 10 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 142 IN EFFECT UNTIL 8 PM CDT... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH 142 FOR THE FOLLOWING COUNTIES... IN CENTRAL NEBRASKA... GREELEY HOWARD NANCE MERRICK POLK IN SOUTH CENTRAL NEBRASKA... BUFFALO HALL HAMILTON YORK PHELPS KEARNEY ADAMS CLAY FILLMORE HARLAN FRANKLIN WEBSTER NUCKOLLS THAYER IN NORTH CENTRAL KANSAS... PHILLIPS SMITH JEWELL ROOKS OSBORNE MITCHELL HAIL TO 2.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH... AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. EWALD
Local storm report, Apr 10, 6:11 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
611 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 4 N DAMAR 39.38N 99.58W
04/10/2005 0.88 INCH ROOKS KS EMERGENCY MNGR
&&
EWALDThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 5:25 PM CDT | Tornado Warning | GID | Rooks | 50 min |
Nearby
Tornado Warnings in Kansas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.